Hail, Cooke
- When
- September 6, 3:08 PM CST
- Where
- Cooke County, 3.02 mi SSW of Gainesville
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.588, -97.165
Nickel to Quarter size hail was reported at Interstate 35, mile marker 493.
Scattered afternoon thunderstorms developed in north Texas, and one thunderstorm produced hail up to quarter size in Cooke County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Scattered afternoon thunderstorms developed in north Texas, and one thunderstorm produced hail up to quarter size in Cooke County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 6, 1:37 PM CST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 237 PM CDT SUN SEP 6 2009 .DISCUSSION... POPCORN CONVECTION EXPECTED TO CONTINUE THIS AFTERNOON. WINDS ARE LIGHT AND VARIABLE BELOW 20K FEET AND MID LEVEL LAPSE RATES ARE WEAK...SO EXPECT NO SEVERE. BOUNDARY COLLISIONS WILL LIKELY DETERMINE WHERE FURTHER DEVELOPMENT OCCURS...AND RAINFALL AMOUNTS WILL BE VERY SPOTTY. PRECIP CHANCES REMAIN LOW MONDAY THROUGH THURSDAY AFTERNOON...WHEN A FRONT STALLING IN OKLAHOMA PROVIDES A SLIGHT CHANCE NEAR THE RED RIVER. COLD FRONT NOW PROGGED BY GFS & ECMWF TO MOVE THROUGH SATURDAY...AND HAVE FORECAST POPS AREA WIDE TO COVER THAT SITUATION. WITH THE MOISTURE REMAINING IN PLACE AND SUNNY SKIES EXPECTED...TEMPERATURES WILL REMAIN A BIT ABOVE AVERAGE UNTIL SATURDAY WHEN THE COLD FRONT SHOULD COOL THE AREA DOWN A BIT. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 95 72 93 71 / 10 10 5 5 10 WACO, TX 70 95 72 94 71 / 10 10 10 10 10 PARIS, TX 66 92 68 92 67 / 10 20 5 5 10 DENTON, TX 67 94 71 92 70 / 10 10 5 5 10 MCKINNEY, TX 65 94 69 92 69 / 10 10 5 5 10 DALLAS, TX 70 94 72 92 71 / 10 10 5 5 10 TERRELL, TX 68 94 70 92 71 / 10 20 5 5 10 CORSICANA, TX 70 94 71 93 71 / 10 20 5 5 10 TEMPLE, TX 70 94 72 94 70 / 10 20 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 236 PM CDT SUN SEP 6 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 236 PM CDT SUN SEP 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH TEXAS TODAY. DUE TO THE SLOW MOVING NATURE OF THESE STORMS...SOME AREAS MAY RECEIVE UP TO ONE AND HALF INCHES OF RAIN WHICH MAY RESULT IN NUISANCE FLOODING OF LOW LYING AREAS. SEVERE WEATHER IS NOT EXPECTED BUT SOME STORMS COULD PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS MONDAY AFTERNOON FOR LOCATIONS EAST OF INTERSTATE 35. GUSTY WINDS ARE POSSIBLE FROM SOME OF THE STORMS AND NUISANCE FLOODING OF LOW LYING AREAS MAY OCCUR. ADDITIONAL THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY FOR AREAS NORTH OF INTERSTATE 20 AND ON SATURDAY ACROSS ALL OF NORTH TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 85/NH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
337 PM CDT SUN SEP 6 2009
TXZ095-062100-
LAMAR TX-
337 PM CDT SUN SEP 6 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN LAMAR COUNTY
AT 337 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF PARIS...MOVING SOUTHEAST AT
15 MPH.
VERY HEAVY RAIN AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3344 9547 3345 9552 3347 9555 3349 9565
3361 9578 3374 9563 3354 9535
TIME...MOT...LOC 2037Z 315DEG 12KT 3361 9563
85/NHThe Dallas/Ft Worth radar (KFWS), 114 km away, was scanning. The volume nearest the first event began at 21:08 UTC.
1 hail. Local standard time, as filed.
Nickel to Quarter size hail was reported at Interstate 35, mile marker 493.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, September 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 190643.